Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 1, 2014, 3:33 PM CDT for Perry County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2014, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 1, 2014, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Perry County, MO
The radar
The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:03 PM CDT | HAIL 1.75 | 4 Ssw Perryville, MO | PUBLIC REPORT NEAR HIGHLAND MISSOURI. MAJORITY OF HAIL WAS APPROXIMATELY DIME SIZE. REPORT RELAYED BY KFVS-12. DELAYED REPORT. |
| Jul 1, 4:15 PM CDT | TSTM WND DMG | 5 S Perryville, MO | LATE REPORT. 3 SEMI-TRACTOR TRAILERS OVERTURNED ALONG INTERSTATE 55. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719
WUUS53 KPAH 012033
SVRPAH
MOC157-012115-
/O.NEW.KPAH.SV.W.0101.140701T2033Z-140701T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
333 PM CDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 415 PM CDT
* AT 330 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOMAC...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PERRYVILLE...SILVER LAKE...LONGTOWN AND LITHIUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PADUCAH.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3788 8979 3786 8979 3785 8974 3760 8971
3760 9015 3764 9015 3769 9010 3782 9001
3787 8995 3788 8989 3791 8983
TIME...MOT...LOC 2033Z 264DEG 20KT 3768 9018
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
537
WWUS53 KPAH 012053
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
353 PM CDT TUE JUL 1 2014
MOC157-012115-
/O.CON.KPAH.SV.W.0101.000000T0000Z-140701T2115Z/
PERRY MO-
353 PM CDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN PERRY
COUNTY IN SOUTHEAST MISSOURI UNTIL 415 PM CDT...
AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ALLIANCE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PERRYVILLE AND LONGTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PADUCAH.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3780 8996 3780 8983 3782 8974 3760 8971
3760 9015 3764 9015 3769 9010 3782 9001
TIME...MOT...LOC 2053Z 267DEG 28KT 3766 8998
HAIL...1.00IN
WIND...60MPH
$$636
WWUS53 KPAH 012106
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CDT TUE JUL 1 2014
MOC157-012115-
/O.CON.KPAH.SV.W.0101.000000T0000Z-140701T2115Z/
PERRY MO-
406 PM CDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PERRY
COUNTY IN SOUTHEAST MISSOURI UNTIL 415 PM CDT...
AT 403 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PERRYVILLE...AND MOVING EAST AT 30 MPH. THERE ARE REPORTS OF TREES
DOWN IN WESTERN PORTIONS OF THE COUNTY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LONGTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PADUCAH.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3761 8999 3766 9005 3775 9003 3775 9000
3777 8983 3779 8974 3760 8971
TIME...MOT...LOC 2105Z 267DEG 28KT 3766 8986
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:47 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 1, 2:47 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 247 PM CDT Tue Jul 1 2014 .SHORT TERM...(Tonight through Thursday night) Issued at 247 PM CDT TUE JUL 1 2014 The northwest and northern edges of the warm sector this afternoon are lined up right on the western and northern edges of our forecast area. Look for thunderstorm development to expand northeast along the edge of the warm sector between I-64 and Highway 13 in southern Illinois over the next hour or two, as the main cluster of storms pushes east, ahead of the MCV over southwest Missouri, and into southeast Missouri. The convection will then march eastward across the remainder of the area into the early evening. The latest HRRR has things over with shortly after 00Z. Severe Watch 383 has been issued through 03Z, but figure it will be done before then. Still looking for multicell storms pulsing occasionally to produce damaging winds. Not sure if there is enough shear to support or sustain linear development, but if this happens, the damaging wind threat would increase. Just not sure about severe hail, but would not be surprised for some small hail. Torrential rain can be expected with any of the storms. Figure that the main activity will be done this evening, and although surface winds will be west or northwest tonight, the low- level airmass will remain quite warm and moist across at least the southeast half of the area. Cannot rule out some convective activity there overnight or even into Wednesday, with the main mid/upper-level trough moving through the region. The GFS seems to be holding back the cold advection for Wednesday, which makes sense, so will lean closer to the warmer MAV numbers for highs Wednesday. Much cooler, drier air is coming for Wednesday night and Thursday. Consensus guidance seems to have a good handle on this. .LONG TERM...(Friday through Tuesday) Issued at 247 PM CDT TUE JUL 1 2014 Models continue to show high pressure in control of our weather Friday into Saturday. Drier and milder air will accompany the high, with temperatures 5 to 10 degrees below seasonal averages and dew points in the middle 50s to around 60 degrees. This will make for one of the more pleasant 4th of July holidays in quite a while. By the end of the holiday weekend, high pressure moving off the east coast and the development of a slow moving cold front across the Plains will lead to winds shifting back to the south. Temperatures and moisture will quickly increase across our region, with near normal temperatures and dew points climbing back into the middle to upper 60s on Sunday. GFS and ECMWF part company Sunday night. GFS generates some light QPF across our northern and western counties associated with an upper level wave ahead of the approaching cold front, while ECMWF keeps our area dry. With GEM keeping any precip just north of our region, continued with dry conditions Sunday night for now. Models continue to waffle with precipitation chances on Monday, leaning drier right now. We already had some low pops going, so just went with slight chance pops across some of our west and northwest counties for Monday. For Monday night into Tuesday, latest GFS and ECMWF are back in better agreement, bringing the cold front southeast and generating some precip across our northern counties by late Monday night. Went with slight chance pops across our north Monday night, then increased pops across the entire area on Tuesday. && .AVIATION... Issued at 1231 PM CDT TUE JUL 1 2014 Little of concern for the TAFs other than convection this afternoon/evening. KCGI looks to be right in the area of best convergence and TCU development according to latest observations. Will insert a VCTS there to begin the TAF. It appears that a larger area of convection will develop to the west over southeast Missouri and reach KCGI by 21Z, so will use that as the beginning of TSRA in a TEMPO. Elsewhere, confidence in timing and coverage preclude TSRA in the TAF. Will have VCTS at KPAH and KOWB late afternoon and early evening, as some should storms should at least be nearby. KEVV may be just north of the development today. Will monitor through the afternoon and amend as necessary based on radar trends. Could see some healthy gusts with any storms that reach a terminal today, and outflow boundaries could play havoc with all terminals through the early evening. Otherwise, west southwest winds this afternoon will eventually become northwest with mixing Wednesday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...DRS LONG TERM...RST AVIATION...DRS
Hazardous weather outlook, Jul 1, 3:11 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 311 PM CDT TUE JUL 1 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 311 PM CDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH 10 PM. STRONG TO SEVERE STORMS ARE EXPECTED TO SPREAD EASTWARD ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH 6 PM...AND THEN INTO SOUTHWEST INDIANA AND WEST KENTUCKY EARLY THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY CONCERN...BUT SOME LARGE HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS AS WELL. THE ACTIVITY SHOULD BE OUT OF THE AREA BY 8 OR 9 PM. AHEAD OF THE STORMS...HEAT INDICES WILL HOVER AROUND 100 DEGREES THROUGH THE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF THUNDERSTORMS REMAINS MAINLY ACROSS WEST KENTUCKY WEDNESDAY. LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY CONCERN. A FEW THUNDERSTORMS WILL BE POSSIBLE MONDAY MAINLY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO ACTIVATE AS STORMS MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. DRS
In the hours before
Special weather statement, Jul 1, 3:12 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 312 PM CDT TUE JUL 1 2014 ILZ088-092-MOZ087-012030- ALEXANDER IL-CAPE GIRARDEAU MO-UNION IL- 312 PM CDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALEXANDER AND SOUTHWESTERN UNION COUNTIES IN SOUTHERN ILLINOIS...AND EASTERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI UNTIL 330 PM CDT... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAPE GIRARDEAU...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN CAPE GIRARDEAU...NORTHWESTERN ALEXANDER AND SOUTHWESTERN UNION COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:19 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Wayne | 56 min |
| Jul 1, 3:26 PM CDT | Tornado Warning | PAH | Wayne | 49 min |
| Jul 1, 4:11 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 49 min |
| Jul 1, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 46 min |
| Jul 1, 4:27 PM CDT | Areal Flood Advisory | PAH | Butler, Ripley, Stoddard, Wayne | 3 hr |
| Jul 1, 4:41 PM CDT | Areal Flood Advisory | PAH | Perry | 3 hr |
| Jul 1, 4:51 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 24 min |
| Jul 1, 5:06 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley, Stoddard | 54 min |
| Jul 1, 5:21 PM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.